Hail, Lee
- When
- May 13, 4:29 PM EST
- Where
- Lee County, 4.33 mi NNE of Punta Rassa
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 26.570, -81.980
Photos obtained via social media indicate 1-inch diameter hail near Cape Coral.
Afternoon thunderstorms produce severe hail in Lee County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
Afternoon thunderstorms produce severe hail in Lee County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at May 13, 1:28 PM EST, 3 hours 1 minute earlier.
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 228 PM EDT Fri May 13 2022 .DISCUSSION... A large mid/upper-level low remains over the region this afternoon while the Florida peninsula sits in between a weak surface trough to the east and weak high pressure over the Gulf. With this pattern in place and with sufficient moisture, some shower and thunderstorm activity has already popped up along the sea breeze boundaries and these will continue to generally shift inland through the rest of the evening. Would not be shocked to get an isolated stronger storm later this evening as the boundaries come together with pretty cold mid-level temps between about -13 and -14 deg C, but certainly not expecting anything widespread. Any leftover storms will slowly dissipate after sunset. Residual troughing will remain aloft over the region through the weekend and into early next week, with weak surface high pressure continuing. Rain chances remain fairly low through this period, but a few showers and maybe a storm or two will be possible inland. Zonal flow finally develops mid to late week, with the Atlantic ridge axis dominant across the central Florida peninsula. Still not much rain chance, however, with just a few inland showers possible. Overall, a rather dry and warm period coming up. && .AVIATION... VFR conditions are expected outside of any thunderstorm activity. Most of the showers and storms have already moved away from the immediate coast, so the best chances will remain for KLAL with some lingering convection possible across southwest Florida. These storms should generally dissipate within an hour or two after sunset. Winds become light tonight and then eventually west/northwest Saturday afternoon. && .MARINE... No headlines are expected for the next several days. Light winds each night will increase a bit and become onshore in the afternoon, but remain below 15 knots. Rain chances remain very low over the waters. && .FIRE WEATHER... No fire weather concerns as relative humidity values will remain above critical levels. No significant fog is expected. && .Preliminary Point Temps/PoPs... TPA 71 89 73 90 / 10 10 10 10 FMY 68 91 70 91 / 10 10 10 10 GIF 68 92 70 93 / 20 20 30 20 SRQ 67 86 70 87 / 0 10 10 10 BKV 63 89 65 91 / 10 10 10 20 SPG 71 85 74 86 / 10 10 10 10 && Sea Breeze Thunderstorm Regime For Today: 1 Sea Breeze Thunderstorm Regime For Tomorrow: 1 For Additional Information On Sea Breeze Regimes go to https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && 05/Carlisle
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
520 PM EDT Fri May 13 2022
FLZ165-265-132200-
Inland Lee FL-Coastal Lee FL-
520 PM EDT Fri May 13 2022
...A strong thunderstorm will impact portions of north central Lee
County through 600 PM EDT...
At 520 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lochmoor Waterway Estates, or near Fort Myers. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cape Coral, Fort Myers, McGregor, East Dunbar, Pine Manor, Matlacha,
Matlacha Isles-Matlacha Shores, Palmona Park, Lochmoor Waterway
Estates, Cypress Lake, Villas, Iona, Buckingham, Whiskey Creek, North
Fort Myers, Page Field Airport, Suncoast Estates, Tice, Page Park and
Fort Myers Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2664 8211 2677 8197 2673 8173 2652 8192
TIME...MOT...LOC 2120Z 295DEG 0KT 2664 8191
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TBWThe Tampa radar (KTBW), 133 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
1 hail. Local standard time, as filed.
Photos obtained via social media indicate 1-inch diameter hail near Cape Coral.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, May 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1016570.